Connecticut, 2010Winter Storm in Connecticut, December 26 to 27, 2010
December 26 to 27, 2010 · NWS BOX · 3 events in 3 counties and zones
A strengthening winter storm passed southeast of Nantucket and brought heavy snow and strong winds to northern Connecticut, resulting in near blizzard conditions at times. More than 2000 flights were cancelled along the east coast due to the storm and Amtrak service between New York and Boston was suspended during the storm.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strengthening winter storm passed southeast of Nantucket and brought heavy snow and strong winds to northern Connecticut, resulting in near blizzard conditions at times. More than 2000 flights were cancelled along the east coast due to the storm and Amtrak service between New York and Boston was suspended during the storm. Despite numerous cancellations, Bradley International Airport remained open during the storm, except for a 1-2 hour period early Monday morning which they used to clear snowfall from runways and taxiways. Snowfall totals of 6 to 12 inches were widely observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Dec 26, 9:16 AM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Dec 26, 9:16 AM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
916 AM EST SUN DEC 26 2010
.SYNOPSIS...
A DANGEROUS WINTER STORM WILL BE AFFECTING SOUTHERN NEW ENGLAND
THIS AFTERNOON INTO MONDAY. A LOW PRESSURE WILL INTENSIFY OFF THE
NORTH CAROLINA COAST THIS MORNING THEN BECOME A VERY INTENSE
STORM AS IT PASSES JUST SOUTHEAST OF NANTUCKET MONDAY MORNING. THE
LOW SHOULD PULL AWAY LATER MONDAY BUT VERY WINDY CONDITIONS WILL
CONTINUE INTO TUESDAY. A MODERATING TEMPERATURE TREND WILL DEVELOP
DURING THE REST OF THE WEEK AS HIGH PRESSURE BUILDS ACROSS THE
EASTERN SEABOARD.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 9 AM LIGHT SNOW CONTINUES TO DEVELOP OVER THE REGION IN
RESPONSE TO A COMBINATION OF COOLING CLOUD TOPS VIA WARM AIR
ADVECTION ALONG WITH A COASTAL FRONT BEGINNING TO SET UP OVER
NORTHEAST MA WITH SFC WNDS NNW AND OFSHR WNDS NE. EXPECT COVERAGE
OF SNOW TO INCREASE AS THE MORNING PROGRESSES BUT 06Z NAM/GFS AND
09Z SREF ALL SUGGEST MODERATE TO HEAVY SNOW SHOULD HOLD OFF UNTIL
4-7 PM TODAY FROM SOUTHWEST TO NORTHEAST. THIS MATCHES UP WELL
WITH LATEST SATELLITE AND RADAR TRENDS UPSTREAM.
LATEST WATER VAPOR AND IR IMAGERY SHOWING AN IMPRESSIVE CYCLONE DEVELOPING
OVER THE MID ATLC WITH A NOTABLE BAROCLINIC LEAF STRUCTURE
SETTING UP OVER DE/NJ AND ERN PA AT 9 AM. THEREFORE SNOW SHIELD
SHOULD EXPAND NORTHWEST ACROSS THIS AREA THIS MORNING AND
EVENTUALLY INTO CT. GIVEN IMPRESSIVE DYNAMICS SEEN ON LATEST SATELLITE
IMAGERY THE RESPONSE AT THE SURFACE IS JUST AS POTENT WITH MESO
ANALYSIS INDICATING PRES FALLS UP TO 7MB IN THE PAST 3 HRS OFF THE
VA/NC COAST. 06Z AND 09Z MODEL RUNS CONTINUE IMPRESSIVE
CYCLOGENESIS JUST OFFSHORE TODAY AND TONIGHT WITH INCREDIBLE
MID LEVEL HEIGHT FALLS TRACKING VERY CLOSE TO NANTUCKET OVERNIGHT /HGHT
FALLS OF THIS MAGNITUDE LAST SEEN WITH DEC 2005 STORM/.
THESE PRES FALLS WILL CONTINUE TO INCREASE TODAY AND TRACK
NORTH-NORTHEAST. THIS WILL LIKELY SET THE STAGE FOR A STRONG
COASTAL FRONT TO DEVELOP SOMEWHERE ACROSS EASTERN MA AND RI LATER
THIS AFTERNOON. THE COASTAL FRONT WILL LIKELY BE STRONG TO INTENSE
GIVEN THE RELATIVELY WARM AIRMASS JUST OFFSHORE COMBINED WITH COLD
TEMPS AND DEW PTS AS NEARBY AS WESTERN MA AND SOUTHWEST NH. IN
ADDITION 06Z NAM/GFS AND 09Z SREF ALL SUPPORT A DEFORMATION ZONE
AND ASSOCIATED FGEN SETTING UP ACROSS EAST-CENTRAL MA INTO RI AND
EASTERN CT 21Z-00Z TODAY. THE 06Z IS ON THE WEST EDGE OF THIS AND
THE 06Z NAM IS FARTHER E. LOCATION OF DRY SLOT WILL BE CRITICAL
WITH CURRENT INDICATIONS FOR THIS DRY SLOT TO MOVE ACROSS THE CAPE
AND ISLANDS. THIS WOULD SUPPORT THE STRONGEST SNOW BANDS FROM
BOSTON TO PROVIDENCE TO POSSIBLY AS FAR WEST AS BDL-ORH-MHT. IN
ADDITION TRACK OF 700 MB LOW ACROSS NANTUCKET SUPPORTS THIS AREAL
COVERAGE. NEVERTHELESS HEAVY SNOW BANDS BEGINNING 21Z-00Z TODAY
AND CONTINUING INTO TONIGHT WILL HAVE THE POTENTIAL TO YIELD
HOURLY SNOWFALL RATES OF 2-4 INCHES PER HOUR...AND PERHAPS EVEN
HIGHER IF COASTAL FRONT AND MID LEVEL DEFORMATION/FGEN OVERLAP FOR
A GIVEN TIME. ANYTIME A STRONG COASTAL FRONT SETS UP COMBINED WITH
IMPRESSIVE PRES FALLS WILL HAVE TO MONITOR FOR POSSIBLE GRAVITY
WAVE TO MOVE UP THE COASTLINE LATER TODAY/THIS EVENING WHICH WILL
ENHANCE SNOWFALL AND WIND FURTHER.
...HAZARDS...
ALSO GIVEN LOCATION OF EXPECTED COASTAL FRONT AND DRY
SLOT MAY HAVE TO PULL BACK BLIZZARD WARNING TO THE I95 /BOSTON-
PROVIDENCE/ CORRIDOR. HOWEVER WILL EVALUATE FULL 12Z GUIDANCE
BEFORE ANY CHANGES. OTHERWISE PREVIOUS FORECAST ON TRACK WITH
CURRENT OBSERVATIONS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
THERMAL PROFILES TONIGHT WILL BE CRITICAL TO EXPECTED IMPACTS
ACROSS SOUTHEAST MA. 00Z GFS LOOKS TO BE VERY WARM AT 925 MB AND
850 MB WHEN COMPARED TO THE OTHER 00Z GUIDANCE...AND WAS
DISCOUNTED FOR NOW. DID ADJUST THE TRACK SLIGHTLY FARTHER WEST...
WHICH REDUCED EXPECTED SNOW ACCUMULATIONS ACROSS CAPE COD AND THE
ISLANDS. AS A RESULT DECIDED TO DROP THE WINTER STORM WATCH AS
CONFIDENCE IS GROWING THIS AREA WILL NOT SEE SIGNIFICANT SNOWFALL.
BRISTOL AND PLYMOUTH COUNTIES ALSO PRESENT A DIFFICULT SNOWFALL
FORECAST. INTRODUCED THE POSSIBILITY FOR SOME RAIN MIXING IN WITH
THE SNOW AND REDUCED SNOW ACCUMULATIONS HERE SLIGHTLY. THE GRADIENT
WILL BE VERY TIGHT THOUGH.
ELSEWHERE...MAINTAINED THE EXISTING BLIZZARD AND WINTER STORM
WARNINGS. CONSIDERED EXPANDING THE BLIZZARD WARNING FARTHER
WEST...BUT JUST DO NOT THINK THE SUSTAINED WIND CRITERIA WILL BE
MET THAT FAR INLAND FOR A STORM OFF THE COAST. WIND GUSTS WILL
MOST LIKELY APPROACH 40-45 MPH THIS AFTERNOON AND OVERNIGHT.
A HIGH WIND WARNING CONTINUES FOR CAPE COD AND ALL OF THE
ISLANDS. IT IS NOT A BLIZZARD WARNING BECAUSE THE HIGHEST WINDS
MAY OCCUR DURING THE PERIOD OF RAINFALL.
SNOW SHOULD TAPER OFF FROM WEST TO EAST MONDAY AFTERNOON.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...
* TURNING BLUSTERY AND COLDER FOR MONDAY NIGHT AND TUESDAY
* A GRADUAL MODERATING TEMPERATURE TREND LEADING INTO NEW YEARS
DAY
MONDAY NIGHT...AN ADDITIONAL VORTICITY LOBE IS EXPECTED TO ROTATE
THROUGH THE FORECAST AREA...LEADING TO SHOT OF COLDER AND DRIER AIR.
RH CROSS SECTIONS INDICATE MOISTURE WILL BE LIMITED WITH THIS SHORT
WAVE DISTURBANCE. A NW WIND TRAJECTORY AND FAVORABLE DELTA T/LOW
LEVEL LAPSE RATES WILL BE FAVORABLE FOR SOME OCEAN EFFECT CLOUDS
AND PERHAPS A FEW FLURRIES ACROSS OUTER CAPE COD. HOWEVER GIVEN
THE NW WIND TRAJECTORY...OCEAN EFFECT SNOW SHOWERS ARE EXPECTED TO
BE LIMITED FOR THE OUTER CAPE. USED A BLEND OF MOS/MET TEMPERATURE
GUIDANCE FOR OVERNIGHT LOWS GIVEN FAIRLY PERSISTENT BOUNDARY LAYER
MIXING ACROSS THE AREA. OTHERWISE IT WILL BE BLUSTERY AND COLD.
MAY NEED TO EXTEND THE WIND ADVISORY ALONG THE COASTAL PLAIN WITH
COLD AIR ADVECTION PATTERN. SFC WINDS GUSTING TO 35 TO 40 KT.
TUESDAY...CONTINUED DRY BUT BLUSTERY AND COLD CONDITIONS. DAYTIME
HIGHS EXPECTED TO RANGE A GOOD 5 DEGREES BELOW THE DAILY NORMALS...
GENERALLY UPPER 20S WELL INLAND TO THE MID 30S ALONG THE COASTAL
PLAIN. LOW PROBABILITY THAT A WIND ADVISORY MAY NEED TO BE
EXTENDED FURTHER ACROSS PORTIONS OF THE COASTAL PLAIN. A TIGHT
PRESSURE GRADIENT WIND CONTINUES...WITH NW BOUNDARY LAYER WINDS
35 TO 45 KT.
TUESDAY NIGHT INTO WEDNESDAY...BRIEF RIDGING QUICKLY FOLLOWED BY
ANOTHER SHORT WAVE WHICH IS EXPECTED TO CROSS THE AREA. MOISTURE
APPEARS LIMITED WITH THIS FEATURE...SO SHOULD NOTE INCREASING CLOUDS
WITH PERHAPS A PASSING FLURRY OR SPRINKLE.
THURSDAY...ANOTHER WEAK SHORT WAVE IS EXPECTED TO APPROACH THE AREA
WITH LIMITED MOISTURE...IN THE FORM OF MID TO HIGH CLOUDS AS A H25
JET STREAK CROSSES THE AREA. TEMPERATURES SLOWLY MODERATE.
FRIDAY AND SATURDAY...UPPER LEVEL RIDGING BUILDS ACROSS THE FORECAST
AREA. THE SYNOPTIC SCALE PATTERN BECOMES RATHER AMPLIFIED WITH H5
RIDGING ALONG THE EAST COAST AND LONG WAVE TROUGHING DEVELOPING
ACROSS THE CENTRAL AND WESTERN CONUS. THUS DRY CONDITIONS ARE
EXPECTED TO PREVAIL. ALSO PREVAILING WEST TO SOUTHWEST FLOW WOULD
HELP ELEVATE DAYTIME HIGH TEMPERATURES INTO THE 40S. THE 00Z
GGEM ATTEMPTS TO BRING A BACKDOOR COLD FRONT TROUGH THE AREA LATE
THURSDAY NIGHT/FRIDAY...SO UNDERCUT MOS GUIDANCE A FEW DEGREES
DAYS 6 AND 7 AS IT MAY BE WARMING THINGS TOO FAST. ALSO HELD OFF THE
MENTION OF POPS GIVEN THE DEVELOPING HIGH AMPLITUDE PATTERN.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
TODAY...DETERIORATING CONDITIONS THROUGH THE DAY...WITH WIDESPREAD
MVFR/IFR EXPECTED BY LATE MORNING.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF...MAINLY TIMING OF
LOWER CIGS AND VSBYS. HIGHER CONFIDENCE IN WINDS.
TONIGHT...HIGH CONFIDENCE IN WIDESPREAD MVFR/IFR IN LOW CIGS AND
SNOW ACROSS THE INTERIOR....WITH RAIN TOWARDS CAPE COD AND THE
ISLANDS.
MONDAY...GRADUAL IMPROVEMENT FROM WEST TO EAST THROUGH THE DAY.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
MONDAY NIGHT...HIGH CONFIDENCE VFR. OUTER CAPE COD WILL MAINTAIN
MVFR CEILINGS 2000-3000 FT DUE TO OCEAN EFFECT CLOUDS. NW WINDS
GUSTING TO 35 TO 40 KT COASTAL TERMINALS.
TUESDAY-THURSDAY...HIGH CONFIDENCE FOR VFR CONDITIONS MUCH OF THE
TIMEFRAME. NW WINDS GUSTING TO 35 KT COASTAL TERMINALS TUESDAY...
DIMINISHING WEDNESDAY AND THURSDAY.
&&
.MARINE...
STORM WARNINGS ARE IN EFFECT FOR ALL THE COASTAL WATERS FOR LATE
THIS AFTERNOON THROUGH MONDAY. WINDS AND SEAS INCREASE QUICKLY
TODAY AS A STRONG LOW PRESSURE APPROACHES THE WATERS. INCREASED
THE 26/00Z WAVEWATCH SEAS BY 20 TO 40 PERCENT SUNDAY AS THEY
APPEAR TO BE A BIT LOW.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
TUESDAY...NW GALE FORCE GUSTS FORECAST TO LINGER THROUGH AT LEAST
TUESDAY MORNING ON THE OUTER WATERS...BUT COULD CONTINUE THROUGH
TUESDAY E AND S OF CAPE COD AND NANTUCKET INTO TUESDAY NIGHT. ON
THE NEAR SHORE WATERS...WINDS SHOULD SLOWLY DIMINISH BUT REMAIN IN
STRONG SMALL CRAFT CRITERIA. SEAS UP TO 7-10 FEET ON THE OUTER
WATERS WILL SLOWLY SUBSIDE.
WEDNESDAY...SMALL CRAFT CRITERIA WIND GUSTS COULD CONTINUE ACROSS
THE OPEN WATERS. SEAS AT OR ABOVE 5 FEET ALSO CONTINUE ON THE OUTER
WATERS MAINLY E AND S OF CAPE COD AND NANTUCKET.
THURSDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA.
&&
.TIDES/COASTAL FLOODING...
A COASTAL FLOOD WATCH CONTINUES ALONG THE EAST COAST OF
MASSACHUSETTS FROM LATE TONIGHT THROUGH MONDAY AFTERNOON.
MODERATE TO MAJOR COASTAL FLOODING MAY OCCUR FROM PLUM ISLAND TO
GLOUCESTER MA...HULL TO SANDWICH...AND THE EAST SIDE OF CHATHAM.
MOST LIKELY TIME FRAME IS NEAR THE EARLY MONDAY MORNING HIGH TIDE
WHICH IS AROUND 3 AM. PLEASE REFER TO THE COASTAL FLOOD WATCH
PRODUCT FOR MORE DETAILS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING FROM NOON TODAY TO 6 PM EST MONDAY FOR
CTZ002>004.
MA...WINTER STORM WARNING FROM NOON TODAY TO 6 PM EST MONDAY FOR
MAZ002>004-008>011-026.
HIGH WIND WARNING FROM NOON TODAY TO 6 PM EST MONDAY FOR
MAZ022>024.
COASTAL FLOOD WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON
FOR MAZ007-015-016-019-022-024.
BLIZZARD WARNING FROM NOON TODAY TO 6 PM EST MONDAY FOR
MAZ005>007-012>021.
NH...WINTER STORM WARNING FROM NOON TODAY TO 6 PM EST MONDAY FOR
NHZ011-012-015.
RI...HIGH WIND WARNING FROM NOON TODAY TO 6 PM EST MONDAY FOR
RIZ008.
BLIZZARD WARNING FROM NOON TODAY TO 6 PM EST MONDAY FOR
RIZ001>007.
MARINE...STORM WARNING FROM 5 PM THIS AFTERNOON TO 10 PM EST MONDAY FOR
ANZ230>235-237-250-251-254>256.
STORM WARNING FROM 5 PM THIS AFTERNOON TO 6 PM EST MONDAY FOR
ANZ236.
&&
SYNOPSIS...BELK/STRAUSS
NEAR TERM...BELK/NOCERA/STRAUSS - UPDATED 916 AM
SHORT TERM...BELK
LONG TERM...STRAUSS
AVIATION...BELK/STRAUSS
MARINE...BELK/STRAUSS
TIDES/COASTAL FLOODING...STAFFHazardous weather outlook, Dec 26, 4:29 AM EST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
429 AM EST SUN DEC 26 2010
CTZ002>004-MAZ002>004-008>011-026-NHZ011-012-015-270930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
429 AM EST SUN DEC 26 2010
...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ023-RIZ008-270930-
DUKES MA-BLOCK ISLAND RI-
429 AM EST SUN DEC 26 2010
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ007-015-016-019-270930-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
429 AM EST SUN DEC 26 2010
...BLIZZARD WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST MONDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
COASTAL FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
COASTAL FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ005-006-012>014-017-018-020-021-RIZ001>007-270930-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
429 AM EST SUN DEC 26 2010
...BLIZZARD WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ022-024-270930-
BARNSTABLE MA-NANTUCKET MA-
429 AM EST SUN DEC 26 2010
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST MONDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
COASTAL FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
COASTAL FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>235-237-250-251-254>256-270930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
429 AM EST SUN DEC 26 2010
...STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ236-270930-
NARRAGANSETT BAY-
429 AM EST SUN DEC 26 2010
...STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Storm, Windham
- When
- December 26, 11:30 AM EST to December 27, 7:00 PM EST
- Where
- Windham forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.827, -71.977 (the zone’s center; the record gives no point)
Snowfall totals averaged 4 to 8 inches in Windham County. In addition, strong winds produced near blizzard conditions at times.
Winter Storm, Hartford
- When
- December 26, 12:00 PM EST to December 27, 9:00 AM EST
- Where
- Hartford forecast zone
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.819, -72.572 (the zone’s center; the record gives no point)
Snowfall totals of 6 to 12 inches were widely observed in Hartford County. In addition, high winds brought down two trees in Simsbury, one of which fell through the roof of a house. Trees and wires were downed on Sunset Lane in Bloomfield. At Bradley International Airport in Windsor Locks, the official snowfall total was 13.9 inches. Sustained winds reached 41 mph with a peak gust of 56 mph.
Winter Storm, Tolland
- When
- December 26, 12:00 PM EST to December 27, 2:00 PM EST
- Where
- Tolland forecast zone
- Reported by
- Trained Spotter
Snowfall totals of 6 to 10 inches were observed in Tolland County. In addition, strong winds produced near blizzard conditions at times.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in New York, December 26 to 27, 20101 death · 1 injured · 17 events
- Heavy Snow in North Carolina, December 26, 20101 death · 15 events
- Heavy Snow and Winter Weather in Maryland, December 26 to 27, 20101 death · 5 events
- Winter Storm in Massachusetts, December 26 to 27, 2010$600,000 · 17 events
- Blizzard and Heavy Snow in New Jersey, December 26 to 27, 20103 injured · $100,000 · 29 events
- Winter Storm and Winter Weather in Vermont, December 26 to 27, 2010$155,000 · 15 events
- High Wind and Strong Wind in New Jersey, December 26 to 28, 2010$80,000 · 60 kt wind · 21 events
- Heavy Snow and Winter Weather in Delaware, December 26 to 27, 20106 injured · 4 events
- High Wind and Strong Wind in Delaware, December 26 to 27, 2010$50,000 · 54 kt wind · 4 events
- Winter Storm in New Hampshire, December 26 to 27, 2010$25,000 · 3 events
- Blizzard and Heavy Snow in Maine, December 26 to 27, 201018 events
- Winter Storm in South Carolina, December 26, 201016 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 273641, 273638, 273642.